Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 26, 2021, 5:59 PM MDT for Sheridan County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 5:59 PM MDT (23:59 UTC)
- Expired
- May 26, 2021, 6:45 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 12.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569
WWUS83 KLBF 262359
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
559 PM MDT Wed May 26 2021
NEZ004-094-270045-
Sheridan NE-Western Cherry NE-
559 PM MDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 645 PM MDT...
At 559 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rushville, moving northeast at 40 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Highway 27
crossing the Niobrara River, Intersection of Highway 20 and Irwin
Road, Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, Shell Lake State Wildlife Management Area, Rock
Hill, Bayonne, Intersection of Highway 27 and Mills Road, Hoover Lake
and Intersection of Highway 87 and Antelope Road.
This includes the following highways...
Highway 20 between mile markers 78 and 120.
Highway 250 between mile markers 36 and 48.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4265 10176 4250 10261 4268 10274 4300 10215
4300 10210
TIME...MOT...LOC 2359Z 246DEG 37KT 4264 10248
$$
GomezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 26, 5:35 PM MDT, 24 minutes earlier.
Area forecast discussion, May 26, 5:35 PM MDT, 24 minutes before
Area Forecast Discussion National Weather Service North Platte NE 635 PM CDT Wed May 26 2021 .SHORT TERM...(This evening through Thursday night) Issued at 254 PM CDT Wed May 26 2021 The main concern in the short term will be the potential for significant severe storms this afternoon and evening. A combination of a stationary front, warm front, and dry line will all help to initiate several storms across western and north central Nebraska and into northern Kansas. Latest radar and satellite imagery shows several isolated, but weak storms moving across north central Nebraska at this time. In addition, the latest special 18Z sounding shows moderate instability and a decent capping inversion. As a result these storms do not appear to be strong right now, but some clearing across southwest Nebraska is expected to add just a little more instability and increase surface temperatures helping to erode any cap. Therefore, any storms that continue to develop in southwest Nebraska and the I-80 corridor are expected to develop more rapidly and have the potential to become severe by late afternoon. Heading into this evening, latest hi-res models show plenty of instability across the region. CAPE values up to 2000 J/kg as well as steep low level lapse rates of 7-9 C/km will combine to result in a decent severe threat on this evening. Hail up to 2 inches in diameter and wind speeds of 70 mph or greater should be expected. There is also a chance for isolated tornadoes mainly across southwest Nebraska. The tornado threat will diminish as the evening wears on becoming mostly a hail, strong wind, and heavy rain event by late evening. After midnight, the majority of the best instability will have been exhausted resulting in storms switching to a mainly heavy rain threat. The best rainfall looks like it will fall just to the east of our area. There, up to 2 to 3 inches of rainfall could be experienced. Still, there's the potential for our far southeastern counties (Frontier, Hayes, and southeast Lincoln) could still see rainfall amounts up to 1 to 1.5 inches. While flooding is not a concern at this time due to a quick storm motion, some localized flooding may be possible especially if training of storms develops. For Thursday, rain lingers across our eastern counties into Thursday morning before completely pushing off to the east by the afternoon. Weak ridging will then allow for quiet weather to return once again for the end of the week. Cooler air also pushes in for the end of the week with highs ranging from the mid 50s (across the north) to the low 70s (south of I-80) on Thursday. .LONG TERM...(Friday through Wednesday) Issued at 254 PM CDT Wed May 26 2021 Active weather will then continue this weekend as a series of disturbances moves through the region. Thunderstorms are possible through Monday especially in the afternoons and evenings when instability is highest. At this time, the severe potential remains uncertain, but will keep a close eye on this over the next few days. Clouds and rain chances will keep temperatures cooler through the weekend as well. At this time, high temperatures will remain in the low 60s to low 70s through Tuesday. Overnight low temperatures will remain steady in the 40s for most locations and into the low 50s across the south and east. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 635 PM CDT Wed May 26 2021 Scattered to numerous thunderstorms are expected across wrn and ncntl Nebraska through 09z tonight. Areas of IFR/LIFR in low ceilings is expected in the wake of the storm activity 09z-21z Thursday, mainly affecting ncntl Nebraska. VFR is generally expected 21z onward across wrn and ncntl Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...CDC
Hazardous weather outlook, May 26, 2:12 PM MDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 312 PM CDT Wed May 26 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-272015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 312 PM CDT Wed May 26 2021 /212 PM MDT Wed May 26 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are likely through the evening across all of the outlook area. The greatest threat for severe storms is south of a line from Hay Springs to Thedford to Burwell. Very large hail greater than 2 inches in diameter, damaging wind gusts up to 70 MPH and isolated tornadoes are possible with the strongest storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms will be possible Friday night through Tuesday. At this time, the severe threat is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter groups across the eastern Nebraska Panhandle, Sandhills and southwestern Nebraska, should be ready for activation this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 26, 4:55 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
455 PM MDT Wed May 26 2021
NEZ004-262330-
Sheridan NE-
455 PM MDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 530 PM MDT...
At 455 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Hay Springs, moving northeast at 40 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rushville, Hay Springs, White Clay, Clinton, Pine Ridge, Intersection
of Highway 87 and Craven Creek Road, Metcalf State Wildlife
Management Area, Intersection of Beaver Creek Road and White Clay
Creek Road, Intersection of Highway 87 and Larabee Road, Mount Maria
and Intersection of Highway 87 and Antelope Road.
This includes the following highways...
Highway 20 between mile markers 74 and 102.
Highway 250 near mile marker 48.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4300 10263 4300 10246 4278 10225 4259 10276
4263 10278 4278 10277 4279 10279 4282 10279
TIME...MOT...LOC 2255Z 220DEG 33KT 4279 10266
GomezLocal storm report, May 26, 5:03 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
603 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL SE HAMLET 40.38N 101.23W
05/26/2021 E2.75 INCH HAYES NE TRAINED SPOTTER
REPORT VIA SPOTTER NETWORK
&&
NMJSpecial weather statement, May 26, 5:10 PM MDT, 49 minutes before
Special Weather Statement National Weather Service North Platte NE 610 PM CDT Wed May 26 2021 NEZ026-027-037-038-270000- Loup NE-Custer NE-Blaine NE-Logan NE- 610 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUP...NORTHEASTERN LOGAN...NORTHERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 700 PM CDT... At 610 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Anselmo, or 21 miles southwest of Brewster, moving east at 40 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Anselmo, Victoria Springs State Recreation Area, Lillian, Milburn, Milburn Diversion Dam State Wildlife Management Area, Linscott, Round Valley, Walworth, Almeria and Gates. This includes Highway 2 between mile markers 243 and 267. A Severe Thunderstorm Watch remains in effect until 200 AM CDT for central Nebraska. LAT...LON 4155 10026 4171 10026 4194 9955 4148 9944 TIME...MOT...LOC 2310Z 260DEG 34KT 4166 10006 Gomez
Special weather statement, May 26, 5:26 PM MDT, 33 minutes before
Special Weather Statement National Weather Service North Platte NE 626 PM CDT Wed May 26 2021 NEZ059-270000- Lincoln NE- 626 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL 700 PM CDT... At 626 PM CDT, Doppler radar was tracking a strong thunderstorm over Sutherland, or 16 miles west of North Platte, moving northeast at 45 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... North Platte, Sutherland, Hershey, Sutherland Reservoir State Recreation Area, Coker, O'Fallons and Birdwood. This includes Interstate 80 in Nebraska between mile markers 154 and 170. A Tornado Watch remains in effect until 200 AM CDT for southwestern Nebraska. LAT...LON 4110 10119 4121 10123 4135 10095 4113 10079 TIME...MOT...LOC 2326Z 245DEG 39KT 4117 10108 Gomez
Special weather statement, May 26, 5:57 PM MDT, 2 minutes before
Special Weather Statement National Weather Service North Platte NE 657 PM CDT Wed May 26 2021 NEZ036-057-059-270030- McPherson NE-Lincoln NE-Keith NE- 657 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTH CENTRAL MCPHERSON COUNTIES UNTIL 730 PM CDT/630 PM MDT/... At 656 PM CDT/556 PM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles north of Sutherland, or 20 miles southwest of Tryon, moving northeast at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Keith, northwestern Lincoln and south central McPherson Counties. A Tornado Watch remains in effect until 200 AM CDT/100 AM MDT/ for southwestern Nebraska. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for southwestern and west central Nebraska. LAT...LON 4121 10119 4131 10127 4149 10107 4132 10087 TIME...MOT...LOC 2356Z 228DEG 9KT 4130 10115 Gomez
Special weather statement, May 26, 5:59 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
559 PM MDT Wed May 26 2021
NEZ004-094-270045-
Sheridan NE-Western Cherry NE-
559 PM MDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 645 PM MDT...
At 559 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rushville, moving northeast at 40 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Highway 27
crossing the Niobrara River, Intersection of Highway 20 and Irwin
Road, Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, Shell Lake State Wildlife Management Area, Rock
Hill, Bayonne, Intersection of Highway 27 and Mills Road, Hoover Lake
and Intersection of Highway 87 and Antelope Road.
This includes the following highways...
Highway 20 between mile markers 78 and 120.
Highway 250 between mile markers 36 and 48.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4265 10176 4250 10261 4268 10274 4300 10215
4300 10210
TIME...MOT...LOC 2359Z 246DEG 37KT 4264 10248
GomezThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:58 PM MDT | Special Weather Statement | LBF | Frontier | 47 min |
| May 26, 1:31 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 44 min |
| May 26, 1:34 PM MDT | Special Weather Statement | LBF | Lincoln | 41 min |
| May 26, 1:36 PM MDT | Special Weather Statement | LBF | McPherson | 39 min |
| May 26, 1:39 PM MDT | Special Weather Statement | LBF | Keith, Perkins | 51 min |
| May 26, 2:20 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 40 min |
| May 26, 2:28 PM MDT | Special Weather Statement | LBF | Logan | 32 min |
| May 26, 2:56 PM MDT | Special Weather Statement | LBF | Thomas | 34 min |
| May 26, 3:00 PM MDT | Special Weather Statement | LBF | McPherson | 30 min |
| May 26, 3:22 PM MDT | Special Weather Statement | LBF | McPherson | 38 min |
| May 26, 3:33 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 42 min |
| May 26, 3:42 PM MDT | Special Weather Statement | LBF | Custer | 33 min |
| May 26, 4:00 PM MDT | Special Weather Statement | LBF | Frontier | 45 min |
| May 26, 4:00 PM MDT | Tornado Warning | LBF | Chase, Hayes | 60 min |
| May 26, 4:24 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 31 min |
| May 26, 4:30 PM MDT | Tornado Warning | LBF | Hayes | 45 min |
| May 26, 4:30 PM MDT | Tornado Warning | LBF | Hayes | 45 min |
| May 26, 4:39 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 36 min |
| May 26, 4:42 PM MDT | Special Weather Statement | LBF | Lincoln | 33 min |
| May 26, 4:44 PM MDT | Special Weather Statement | LBF | Keith | 31 min |
| May 26, 4:55 PM MDT | Special Weather Statement | LBF | Sheridan | 35 min |
| May 26, 5:07 PM MDT | Tornado Warning | LBF | Hayes | 31 min |
| May 26, 5:10 PM MDT | Special Weather Statement | LBF | Blaine | 50 min |
| May 26, 5:18 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| May 26, 5:26 PM MDT | Special Weather Statement | LBF | Lincoln | 34 min |
| May 26, 5:57 PM MDT | Special Weather Statement | LBF | McPherson | 33 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.